Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
184 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes blood in vaginal discharge?

I am a 72 year old woman who had a hysterectomy decades ago...i have Hand Schuller Christian disease with Diabetes Insipidus..I had breast cancer in 2014..I have been cancer free...Today I wiped my vagina after urinating and there was blood mixed in with the usual whitish mucus which I have had for a couple of years..the blood was red..n i went back to bathroom and wiped myself again and it was all blood...appears to be coming from my vagina but not in my urine...there is a sensitive kind of sore spot on my vagina...what could these symptoms indicate?
Mon, 12 Aug 2019
Report Abuse
General Surgeon 's  Response
Hi,

When bleeding occurs for a longer period than it is usually as in your case then there are few possible causes and most common is a hormone imbalance. PCOS is one of the causes of hormonal imbalance.
While some causes may be easy to treat, others can indicate a serious underlying condition. Whether you notice spotting or heavier bleeding in between periods, it’s important to see your doctor for testing, diagnosis, and treatment options.
Other potential other causes of bleeding between periods include a growth in the uterus or cervix, stress, change in medications, miscarriage, vaginal dryness. Your doctor will also likely give you a physical exam, including a pelvic exam.
Diagnostic tests can help your doctor find the cause of the bleeding. Your doctor may draw blood to check hormone levels.
Then right treatment can be recommened.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Ivan R. Rommstein, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I m having a heavy vaginal discharge it s clear with very little blood that appears once every three days. My appetite has increased. Last week I...